Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2003, Volume 71, Issue 4

Frontiers of Stochastically Nondominated Portfolios
p. 1287-1297

Andrzej Ruszczynski, Robert J. Vanderbei

We consider the problem of constructing a portfolio of finitely many assets whose returns are described by a discrete joint distribution.We propose mean‐risk models that are solvable by linear programming and generate portfolios whose returns are nondominated in the sense of second‐order stochastic dominance. Next, we develop a specialized parametric method for recovering the entire mean‐risk efficient frontiers of these models and we illustrate its operation on a large data set involving thousands of assets and realizations.

Log In To View Full Content